MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve was explanted due to overdrainage.It was not known if there were any external/environmental/patient factors that may have led to the event.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux.The valve did not meet the requirements for pressure-flow, preimplantation, and leak testing.The valve did not meet the requirements for leak testing due to a cut in the reservoir.Base misalignment was observed in the distal occluder.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper handling or use of instruments when implanting shunt products may result in the cutting, slitting, crushing or breaking of components.Such damage may lead to a loss of shunt integrity¿¿ proteinaceous debris was observed on the interior and exterior of the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance (overdrainage or underdrainage) of the shunt system.Particulate matter, which enters the shunt system, may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL VALVE, CONTOURED REGULAR, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8131118
Report Number2021898-2018-00546
Device Sequence Number1553015
Product Code JXG
UDI-Device Identifier00643169466944
UDI-Public00643169466944
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number42324
Device Catalogue Number42324
Device Lot NumberE41811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;